MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14040
Medical Device Problem Codes Break (1069); Malposition of Device (2616); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was not provided, a review of the device history records has not been performed.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during a stent graft placement procedure in the right innominate vein to treat stenosis via access through a right upper arm arteriovenous fistula, upon deployment the stent graft allegedly jumped slightly proximal to the delivery system and a marker band allegedly detached and migrated to the left lower lung lobe.Another stent graft was deployed to completely cover the lesion.Furthermore, the detached marker remains in the patient as the healthcare professional decided it would not cause harm to the patient.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a stent graft placement procedure in the right innominate vein to treat stenosis via access through a right upper arm arteriovenous fistula, upon deployment the stent graft allegedly jumped and the sheath marker band detached and migrated to the left lower lung lobe.Another stent graft was deployed to completely cover the lesion.The user felt a slight force increase during deployment.The anatomy of the tracking vessel was without apparent calcification, and the proximal end of the stent graft was placed in a straight section of the lumen prior deployment; the lesion was not pre dilated and the user did not experience difficulty advancing the system to the lesion site.Furthermore, the detached marker remains in the patient as the healthcare professional decided it would not cause harm to the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: based on the information available and the investigation performed, there is no indication that the product failed to meet its specification prior to shipment.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: based on the investigation of the returned catheter sample a detachment of the distal tip could be confirmed.The system was returned in fully activated condition without stent graft as it reportedly had been released inside patient.The distal tip of the delivery system including sheath marker was found broke off; reportedly the tip has been left inside patient.A stent graft jumping evaluation was not performed because images have not been provided.An indication for a manufacturing related issue could not be found.Based on the information available a definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant ifu for this product, the potential issue was found addressed.Regarding stent graft deployment the ifu states: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device'.Regarding the anatomy of the placement site the ifu states: 'the safety and effectiveness of the device when placed across a tight bend has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure' and 'do not kink the delivery catheter or use excessive force during delivery to the target lesion.' furthermore, the ifu states: 'examine the packaging and endovascular system to determine if there is any damage, defects or if the sterile barrier is compromised.Do not use the device if any of these conditions are observed.' in regards to pre dilation the ifu states: 'pre-dilate the lesion'.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8316919
Report Number2020394-2019-00108
Device Sequence Number13470483
Product Code PFV
UDI-Device Identifier04049519008684
UDI-Public(01)04049519008684
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFEM14040
Device Catalogue NumberFEM14040
Device Lot NumberANCS1448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR